MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; ENDOSCOPE

INTUITIVE SURGICAL, INC NONE; ENDOSCOPE
Model Number 370890-05
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
The 0 degree endoscope was returned as a trade-in.There was no reported failure by the customer.There was no patient involvement.
 
Additional Manufacturer Narrative
The 0 degree endoscope has been returned and evaluated by the failure analysis.The endoscope was received with mechanical damage to the distal window assembly hermetic seal resulting in fluid invasion.Fragments of the epoxy are possibly missing.Endoscope was also received with mechanical damage to the distal illumination fiber; fragments of the fiber optic are missing.Mechanical damage and or deep scratches were observed to the ocular sleeve and shaft assembly.The damage to the ocular sleeve and shaft assembly could result in metal shavings.This complaint is reportable malfunction event due to the following conclusion: failure analysis acknowledges that a fragment was missing from a portion of the device that enters the patient (distal end).Based on the information provided, there was no report from the customer that a fragment from the instrument fell into the patient during the procedure.While there was no report of harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.

Brand Name
NONE
Common Device Name
ENDOSCOPE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16612845
Report Number2955842-2023-11513
Device Sequence Number4931487
Product Code NAY
UDI-Device Identifier00886874110188
UDI-Public(01)00886874110188
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K081137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number370890-05
Device Catalogue Number370890
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2023
Initial Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown